Post # 1
How many of you bees have gotten acne after getting off the pill?
I have been on the pill since my sophomore year in college (about 7 years now). I have switched different brands, and some are better than others in regards to acne. I should say that I never had acne issues, except for the occasional zit once in awhile.
Anyway, after getting off birth control for a few months a couple years ago, my face broke out REALLY bad… I mean, one horrible zit after the other….I don’t mean just a zit, I mean like the underground pimples that are almost like boils underneath your skin, and they HURT.
Probably within the next year we will be trying to conceive, but I feel selfish because I am so scared to get off birth control. I’m sure once I am actually preggo, my skin will be even worse, with all the crazy horomones going on.
I guess I am just wondering if anyone else has dealt with acne after getting off the pill? What did you do to help wtith it? Did it improve after a few months, even after you were preggo?
Post # 3
I never had any skin issues before the pill…went off it in February and my forehead has been ridiculous(it isn’t really THAT bad, but never having any skin issues before I think it is worse than it is.) It is just beginning to clear up…I think…I didn’t vote because I don’t know when it will clear up, and it is only on my forehead!
Post # 4
LOL… I have more acne on the pill then I had off it. I think it’s very unfair. 😉
Post # 5
i get it. 🙁 my acne is hormonal, and if i am not on the pill my hormones don’t know how to regulate themselves. proactiv, neutrogena, it doesn’t matter. even my shoulders have started to break out 🙁 i don’t want to be on the pill forever so my choice is to deal with it, or go back on it.
Post # 6
yup. i went off about a year ago and it is just starting to settle now. tried proactive for a while then realized it had parabens and other nasty stuff in it that i couldnt use once we TTC anyways. tried the oil cleansing method.. YUCK worst forehead of my life. back to origins cleanser and trying to drink lots of water!
Post # 7
I think that’s probably how I am. Since I never had skin issues before being on the pill, then getting off it, I probably assume it’s worse than it really is. But why can’t it just go back to the way it was before I was on it? Then it would just be the same as being on it. Does that even make sense? LOL
Post # 8
@cherrycoke: That is all hormonal…I have PCOS and it happens as soon as I get off of the pill.
It is called cystic acne and it scars so go to the dermatologist to see if the can help you prevent it.
Post # 9
What’s PCOS? I wonder if I should go before I decide to get off the pill? I’m hoping maybe next time I get off it, when we TTC, it just won’t happen? That’s probaby a long shot though 🙂
Post # 10
poly-cystic ovarian syndrome. comes with a lot of irritating and gnarly symptoms.
I was tested for it and don’t have the cysts, but I have a lot of the symptoms. I’ve always had terrible cystic, hormonal acne.
Hopefully I do have PCOS because if I have to have all the symptoms I might as well get the benefit of infertility, lol.
Post # 11
Polycystic ovary syndrome is a condition in which there is an imbalance of a woman’s female sex hormones. This hormone imbalance may cause changes in the menstrual cycle, skin changes, small cysts in the ovaries
, trouble getting pregnant, and other problems (weight).
I copied and pasted it.
I’ve gone off b.p. for medical tests…I follow a very strict skin care protocol. I wash in the AM with an exfoliator (St Ives) and the I do Clean and Clear Exfoliator and then and the the Clean and Clear deep Action cleaner because my skin gets super oily. And I gently wash it at night with the last two.
Post # 12
I just went off the pill a month and a half ago. I’ve never had more than one or two zits and only around my period. A week ago I woke up and my face was covered in acne, and a couple days later it spread to my chest. (It is definitly severe…google image “acne” and you will get an idea of what I look like.) I went back on the pill a few days ago, hoping this was what was causing it.
Being in the midst of what feels traumatic, (I hope in the future I will be able to look on it more light-heartedly), I understand your feers. Just remember, even if it takes a year for your skin to even out, your babes will totaly be worth it! 🙂
Post # 14
hmm i havent had a ton more acne… a few zits here and there…. but i have noticed that my skin is super oily… weird
Post # 15
Yeah, I feel like a teenager, it’s really freaking annoying.
Post # 16
I’ve been on a variety of BC. While on them, my usually acne-prone skin was *flawless*. Before coming off the pill a year ago, I researched for hours and hours on ways I could prevent my nasty acne from returning after I stopped taking my BC. A month before I was to official “end” my cycle on the pill, I started taking a crapload of vitamins and supplements. I started eating fresh, organic, unprocessed foods (whenever I could…). I planned an exercise routine (I read that exercise could benefit your skin, but I am a lazy bum and never did…).
Surprisingly, after I got off the pill my face stayed clear! For 6 months. Then sh*t hit then fan! I had been using the Acne-Free 3 Step deal for a few years, and decided something had to change. I kept the same regimen, but instead of using the Acne Free Toner (step 2), I made my own from 3 parts green tea + 1 part apple cider vinegar. After about a month of using this toner, my acne got drastically better. However, the MAIN thing that I have found that triggers my acne is STRESS. No matter what I do (eating healthy, washing/treating my face, vitamins), if I am stressed out (be it from getting engaged, going on vacation, work stress, dealing with family loss) my face will show it.
Since I don’t have BC to maintain my acne anymore, I’ve got to do it myself, and these days that means “fixing” things that stress me out. If it is something that I can’t fix (ie: scary medical bill) then I just have to look at it in a way that doesn’t stress me out: “Yes, this bill is $600, BUT things could be worse, and maybe I’ll just have to cut back on my fancy booze for a while to save up the money to cover this expense. And, at least I have access to medical attention…”
Wow. Sorry for the ramble….Hopefully it was somewhat helpful. 🙂